Local News

Teens Take Pain Reliever To Get High

Posted June 10, 1996

— June 11, 1996 - 6:48 p.m. EDT

Three Carroll Middle School students are recovering in the hospital after overdosing on over-the-counter drugs.

About 15 students took large doses of Equate, a generic brand of the pain killer found in Tylenol, during a field day Monday. One student was apparently giving the pills to his friends trying to get them high.

Most of the students had their stomachs pumped and were released from the hospital. Three remain at Wake Medical Center and are listed in stable condition.

School officials say they will decide on disciplinary action in the next couple of weeks. Doctors say even large doses of acetametaphine will not produce a high.

High doses of pain relievers such as Equate can cause liver damage

Comments

Please with your WRAL.com account to comment on this story. You also will need a Facebook account to comment.

Oldest First
View all